MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Stenosis of the esophagus (4487)
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with pre-existing esophageal atresia underwent placement of a cook flourish pediatric esophageal device placement.At 5 days of age, before the flourish was placed, the patient underwent rigid bronchoscopy and exploratory thoracotomy.At 26 days of age, before the flourish was placed, a gap study was performed, however, measurements were not provided.At 50 days of age, the flourish pediatric esophageal atresia device was placed with the patient under general anesthesia.A pre-procedure gap measurement was not reported.At completion of the procedure the flourish magnets were in the distal most portion of the esophageal ends.The resulting gap measurement was not reported, but stated "pouches are in close proximity on fluoroscopy¿.No additional procedures were reported.At 17 days post-placement, anastomosis was achieved.Method of confirmation was noted as follows: per emr: "utilizing both endoscopes, we were then able to pass a biopsy wire from the upper pouch down into the lower pouch and into the stomach." the flourish device was removed on the same day.Five (5) days following flourish device removal, the patient was treated for stricture at the anastomotic site and underwent ¿esophageal stent placement with nasogastric feeding tube using egd and fluoroscopy, esophogram.¿ the patient underwent dilation at the anastomotic site fifteen (15) days following flourish device removal.Additional dilations occurred at 22, 25, 29, 43, 59, 78, 87, 99 days after flourish device placement [subject of report].
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A review of the device history record could not be conducted because the lot number was not provided.Investigation conclusion: the report indicated the patient was treated for stricture at the anastomotic site.The ifu states the following: "based on limited clinical data on this device, the rate of endoscopic dilation or surgical intervention for stenosis of the anastomosis is higher than that following surgery." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the report indicated the patient was treated for stricture at the anastomotic site.The ifu states the following: "based on limited clinical data on this device, the rate of endoscopic dilation or surgical intervention for stenosis of the anastomosis is higher than that following surgery." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15649891
Report Number1037905-2022-00582
Device Sequence Number14067135
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)220210(10)W4436901
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4436901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 DA
Patient SexFemale